Alert archive / Puerto Rico / Flash Flood Warnings in 2003

Flash Flood Warning 137, NWS JSJ

December 6, 2003

NWS JSJ issued this flash flood warning at Dec 6, 2003, 6:45 AM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2003, 6:45 AM CST (12:45 UTC)
Expired
Dec 7, 2003, 1:45 AM CST
In force
19 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 061247
FFWSJU
PRC015-025-035-057-085-095-109-129-151-061545-

BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
845 AM AST SAT DEC 6 2003

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     CAGUAS
     CAYEY
     ARROYO
     PATILLAS
     MAUNABO
     SAN LORENZO
     YABUCOA
     LAS PIEDRAS
     GUAYAMA

* UNTIL 1145 AM AST

* AT 840 AM AST...SHOWERS AND THUNDERSTORMS CONTINUED TO PRODUCE 
  VERY HEAVY RAINFALL ACROSS THE SOUTHEAST SECTIONS OF PUERTO RICO. 
  USGS RIVER GAGES SHOWED RAPID RISES IN RIVER LEVELS ACROSS THESE 
  AREAS. 

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Dec 6, 12:50 AM CST, 5 hours 55 minutes earlier.

Area forecast discussion, Dec 6, 12:50 AM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
250 AM AST SAT DEC 6 2003

00Z SOUNDING VERY WET ALTHOUGH SOME CONTAMINATION WITH THE RAINFALL
AT THE TIME OF RELEASE COULD OCCUR. A PRECIPITABLE WATER VALUE OF
2.23 WAS MEASURED. IR SATELLITE IMAGERY DEPICT AN AREA OF CONVECTION
ASSOCIATED TO THE CENTER OF ODETTE AND ANOTHER TO THE RIGHT WHICH IS
THE ONE LIKELY TO AFFECT PUERTO RICO.

DOPPLER RADAR SHOWED A HUGE AREA OF PRECIPITATION EXTENDING SOUTH OF
EASTERN HISPANIOLA THROUGH THE MONA PASSAGE...WESTERN PUERTO RICO
AND INTO THE ATLANTIC. HOWEVER...BESIDE SPOTTY AREAS OF HEAVY
RAIN...MOST OF THE PRECIPITATION WAS NOTED TO BE LIGHT TO MODERATE.

AN AREA OF SHOWERS FORMING SOUTHEAST OF PUERTO RICO WILL BE
AFFECTING THE SOUTHEAST AND SOUTH COAST THE REST OF THE EARLY
MORNING HOURS. THESE MAY BRING MORE SIGNIFICANT RAINFALL TO THESE
SECTORS.

GUIDANCE STILL SUGGEST A PERSISTENT WET SCENARIO DURING THE WEEKEND
WITH A WORSENING TREND SATURDAY THROUGH SUNDAY. NOT MUCH TO ADD AT
THIS TIME SINCE ALMOST EVERYTHING HAVE BEEN TOLD.

SJU...
.PR...FFA ZONES PRZ001>004-006-007-009>011 UNTIL 06/1530Z. HSA ALL
NORTHWEST THROUGH NORTHEAST FACING COASTS. SCA AMZ710...720 AND
PARTS OF AMZ730 AND 740.
.VI...HSA ALL NORTHWEST THROUGH NORTHEAST FACING COASTS...EXCEPT ST
CROIX. SCA AMZ710...720 AND PARTS OF AMZ730.

EQUIPMENT...NO PROBLEMS.
Hazardous weather outlook, Dec 6, 4:00 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SAT DEC 6 2003

PRZ001>013-AMZ710>750-062200-
600 AM AST SAT DEC 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...A BROAD AREA OF STRONG THUNDERSTORMS ASSOCIATED
WITH TROPICAL STORM ODETTE IS EXPECTED TO MOVE ACROSS PUERTO RICO
THIS AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL WOULD PRODUCE
WIDESPREAD FLASH FLOODING THROUGH AT LEAST THROUGH SUNDAY. A FLASH
FLOOD WATCH IS IN EFFECT THROUGH AT LEAST 10 PM TONIGHT. VERY HEAVY
RAIN...STRONG GUSTY WINDS...INTENSE CLOUD TO GROUND LIGHTNING AND
FLASH FLOODING ARE ANTICIPATED. PEOPLE IN PUERTO RICO SHOULD BE
ALERT ON THIS DANGEROUS WEATHER CONDITIONS AND BE PREPARED IN CASE
FLASH FLOODS ARE OBSERVED OR A FLASH FLOOD WARNING IS ISSUE.

SPOTTER ACTIVATED TODAY.

.SUNDAY THROUGH THURSDAY...THE BROAD AREA OF THUNDERSTORMS WILL
CONTINUE SUNDAY AND MONDAY CONTINUING THE THREAT FOR WIDESPREAD
FLASH FLOODING ACROSS PUERTO RICO. BY SUNDAY...SOILS SHOULD BE
SATURATED POSING A THREAT FOR MUD SLIDES OVER AREAS OF STEEP TERRAIN
AND MORE FLASH FLOODING. PEOPLE IN PUERTO RICO SHOULD BE ALERT ON
THIS DANGEROUS WEATHER CONDITIONS AND BE PREPARED IN CASE FLASH
FLOODS ARE OBSERVED OR A FLASH FLOOD WARNING IS ISSUE.

VIZ001-002-AMZ720-730-062200-
600 AM AST SAT DEC 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT..SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO MOVE INLAND ACROSS THE SOUTHERN COASTS OF THE U.S. VIRGIN ISLANDS
THROUGH TONIGHT. LOCALIZED HEAVY RAIN IS POSSIBLE WITH MINOR
FLOODING OF STREETS...CREEKS...GUTS...POOR DRAINAGE AND LOW LYING
AREAS. CLOUD TO GROUND LIGHTNING AND STRONG GUSTY WINDS WILL OCCUR
WITHIN THUNDERSTORMS. NO WIDESPREAD FLOODING IS EXPECTED THROUGH
THE PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AND MONDAY.

.SUNDAY THROUGH THURSDAY...A COLD FRONT LOCATED ACROSS HAITI
EXTENDING NORTHEAST INTO THE ATLANTIC WILL PUSH TROPICAL STORM
ODETTE AND THE ASSOCIATED AREA OF STRONG THUNDERSTORMS TOWARDS THE
U.S. VIRGIN ELANDS SUNDAY AND MONDAY. THIS CONDITIONS COULD PRODUCE
HEAVY RAIN CONDUCIVE TO FLASH FLOODING OVER THE U.S. VIRGIN ISLANDS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 9:15 AM CSTFlash Flood WarningJSJ20 hr
Dec 6, 12:24 PM CSTFlash Flood WarningJSJ20 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.